MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X30IN 7-0 D/A BV175-8 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 4X30IN 7-0 D/A BV175-8 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number EPM8751
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an open heart procedure on an unknown date in 2022 and the suture was used.During surgery, the suture broke.The procedure was completed successfully with no patient harm.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested and the following was obtained: please provide the lot number: device return status: lot number: scebeax.I have the suture to return, it is all sterile unopened- if you provide shipping address and/or label i can send out asap, i have in my possession as the account sequestered this lot number due to breakage.Evaluation: the product was returned for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Packets and one empty opened overwrap of product were returned for analysis with the packaging closed.Upon initial inspection, of the samples, no external damages were observed on the packet.A visual inspection was performed on samples, and no defects were found on the packages.The samples were opened, and the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects, damage, or suture breakage were noted.A functional test was performed using and the tensile strength force was above the minimum requirement.The device performed without any defect noted.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Associated events submitted via mw# 2210968-2022-04547, mw# 2210968-2022-04548, mw# 2210968-2022-04549.

Brand Name
PRLNE BLU 4X30IN 7-0 D/A BV175-8 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
982 road 183
km. 8.3
san lorenzo 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14691357
Report Number2210968-2022-04550
Device Sequence Number15112451
Product Code GAW
UDI-Device Identifier10705031206861
UDI-Public10705031206861
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEPM8751
Device Catalogue NumberEPM8751
Device Lot NumberSCBEAX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Initial Report FDA Received Date06/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown